Patient - Page - BTPc

A different kind of pain, a different type of treatment

BTPc is different from the pain you manage with your around-the-clock opioid medication.

It is an intense pain that comes on with or without warning. BTPc sneaks past or “breaks through” your regular medication, and may require separate treatment for relief.1,2

Patients experiencing BTPc have described it as stabbing, burning, shooting, and flaring.3
breakthrough cancer pain spike

BTPc can last as long as 1 hour, up to 4 times a day. It happens in as many as 95% of people with cancer.2,4

Please see your healthcare provider for diagnosis and treatment, and to find out if Lazanda is right for you.

If you have BTPc, you know how difficult and frightening it can be. We’re here to help.

Talk to your healthcare provider

Please talk to your healthcare provider about diagnosis and treatment of BTPc. If you are experiencing BTPc, the Lazanda Conversation Card can help you talk to your healthcare provider about what you are going through. You can use it to help explain:

  • What your BTPc feels like
  • How often it happens during the day or night
  • How long the pain lasts
  • How it is affecting your life
Lazanda Icon
You can download the Lazanda Conversation Card here. Simply complete the card and bring it to your next appointment.

Reach for relief

Lazanda provides rapid relief of BTPc with a portable nasal spray that you can take with you wherever you go. Always take Lazanda according to the directions your healthcare provider has given you.

Possible side effects of Lazanda:

  • Breathing problems that can become life-threatening.

Call your healthcare provider or get emergency medical help right away if you:

  • have trouble breathing
  • have drowsiness with slowed breathing
  • have shallow breathing (little chest movement with breathing)
  • feel faint, very dizzy, confused, or have other unusual symptoms

These symptoms can be a sign that you have taken too much Lazanda or the dose is too high for you. These symptoms may lead to serious problems or death if not treated right away. If you have any of these symptoms, do not take any more Lazanda until you have talked to your healthcare provider.